Research article Special Issues

Continuous dependence of an invariant measure on the jump rate of a piecewise-deterministic Markov process

  • Received: 31 July 2019 Accepted: 29 October 2019 Published: 12 November 2019
  • We investigate a piecewise-deterministic Markov process, evolving on a Polish metric space, whose deterministic behaviour between random jumps is governed by some semi-flow, and any state right after the jump is attained by a randomly selected continuous transformation. It is assumed that the jumps appear at random moments, which coincide with the jump times of a Poisson process with intensity λ. The model of this type, although in a more general version, was examined in our previous papers, where we have shown, among others, that the Markov process under consideration possesses a unique invariant probability measure, say $\nu_{\lambda}^*$. The aim of this paper is to prove that the map $\lambda\mapsto\nu_{\lambda}^*$ is continuous (in the topology of weak convergence of probability measures). The studied dynamical system is inspired by certain stochastic models for cell division and gene expression.

    Citation: Dawid Czapla, Sander C. Hille, Katarzyna Horbacz, Hanna Wojewódka-Ściążko. Continuous dependence of an invariant measure on the jump rate of a piecewise-deterministic Markov process[J]. Mathematical Biosciences and Engineering, 2020, 17(2): 1059-1073. doi: 10.3934/mbe.2020056

    Related Papers:

  • We investigate a piecewise-deterministic Markov process, evolving on a Polish metric space, whose deterministic behaviour between random jumps is governed by some semi-flow, and any state right after the jump is attained by a randomly selected continuous transformation. It is assumed that the jumps appear at random moments, which coincide with the jump times of a Poisson process with intensity λ. The model of this type, although in a more general version, was examined in our previous papers, where we have shown, among others, that the Markov process under consideration possesses a unique invariant probability measure, say $\nu_{\lambda}^*$. The aim of this paper is to prove that the map $\lambda\mapsto\nu_{\lambda}^*$ is continuous (in the topology of weak convergence of probability measures). The studied dynamical system is inspired by certain stochastic models for cell division and gene expression.
    加载中


    [1] M. H. A. Davis, Piecewise-deterministic Markov processes: a general class of non-diffusion stochastic models, J. Roy. Statist. Soc. Ser. B, 46 (1984), 353-388.
    [2] M. C. Mackey, M. Tyran-Kamińska, R. Yvinec, Dynamic behaviour of stochastic gene expression models in the presence of bursting, SIAM J. Appl. Math., 73 (2013), 1830-1852.
    [3] S. C. Hille, K. Horbacz, T. Szarek, Existence of a unique invariant measure for a class of equicontinuous Markov operators with application to a stochastic model for an autoregulated gene, Ann. Math. Blaise Pascal, 23 (2016), 171-217.
    [4] A. Lasota and M. C. Mackey, Cell division and the stability of cellular populations, J. Math. Biol., 38 (1999), 241-261.
    [5] M. G. Riedler, M. Thieullen, G. Wainrib, Limit theorems for infinite-dimensional piecewise deterministic Markov processes. Applications to stochastic excitable membrane models, Electron. J. Probab., 17 (2012), 1-48.
    [6] T. Alkurdi, S. C. Hille, O. Van Gaans, Persistence of stability for equilibria of map iterations in Banach spaces under small perturbations, Potential Anal., 42 (2015), 175-201.
    [7] M. Benaïm, C. Lobry, Lotka Volterra with randomly fluctuationg environments or 'how switching between benefcial environments can make survival harder', Ann. Appl. Probab., 26 (2016), 3754-3785.
    [8] M. Benaïm, S. Le Borgne, F. Malrieu, P. A. Zitt, Qualitative properties of certain piecewise deterministic Markov processes, Ann. Inst. Henri Poincar Probab., 51 (2014), 1040-1075.
    [9] M. Benaïm, S. Le Borgne, F. Malrieu, P. A. Zitt, Quantitative ergodicity for some switched dynamical systems, Electron. Commun. Probab., 17 (2012), 1-14.
    [10] F. Dufour, O. L. V. Costa, Stability of piecewise-deterministic Markov processes, SIAM J. Control Optim., 37 (1999), 1483-1502.
    [11] O. L. V. Costa, F. Dufour, Stability and ergodicity of piecewise deterministic Markov processes, SIAM J. Control Optim., 47 (2008), 1053-1077.
    [12] B. Cloez, M. Hairer, Exponential ergodicity for Markov processes with random switching, Bernoulli, 21 (2015), 505-536.
    [13] D. Czapla, K. Horbacz, H. Wojewódka-Ściążko, Ergodic properties of some piecewise-deterministic Markov process with application to gene expression modelling, Stochastic Process. Appl., 2019, doi: 10.1016/j.spa.2019.08.006.
    [14] D. Czapla, J. Kubieniec, Exponential ergodicity of some Markov dynamical systems with application to a Poisson driven stochastic differential equation, Dyn. Syst., 34 (2019), 130-156.
    [15] H. Wojewódka, Exponential rate of convergence for some Markov operators, Statist. Probab. Lett., 83 (2013), 2337-2347.
    [16] S. C. Hille, K. Horbacz, T. Szarek, H. Wojewódka, Limit theorems for some Markov chains, J. Math. Anal. Appl., 443 (2016), 385-408.
    [17] S. C. Hille, K. Horbacz, T. Szarek, H. Wojewódka, Law of the iterated logarithm for some Markov operators, Asymptotic Anal., 97 (2016), 91-112.
    [18] D. Czapla, K. Horbacz, H. Wojewódka-Ściążko, A useful version of the central limit theorem for a general class of Markov chains, preprint, arXiv:1804.09220v2.
    [19] D. Czapla, K. Horbacz, H. Wojewódka-Ściążko, The Strassen invariance principle for certain non-stationary Markov-Feller chains, preprint, arXiv:1810.07300v2.
    [20] T. Komorowski, C. Landim, S. Olla, Fluctuations in Markov processes. Time symmetry and martingale approximation, Springer-Verlag, Heidelberg, 2012.
    [21] V. I. Bogachev, Measure Theory, vol. II, Springer-Verlag, Berlin, 2007.
    [22] P. Gwiazda, S. C. Hille, K. Łyczek, A. Świerczewska-Gwiazda, Differentiability in perturbation parameter of measure solutions to perturbed transport equation, Kinet. Relat. Mod., (2019), in press, preprint arXiv:18l06.00357.
    [23] N. Weaver, Lipschitz Algebras, World Scientific Publishing Co. Pte Ltd., Singapore, 1999.
    [24] V. I. Bogachev, Measure Theory, vol. I, Springer-Verlag, Berlin, 2007.
    [25] R. M. Dudley, Convergence of Baire measures, Stud. Math., 27 (1966), 251-268.
    [26] T. Szarek, Invariant measures for Markov operators with application to function systems, Studia Math., 154 (2003), 207-222.
    [27] D. T. H. Worm, Semigroups on spaces of measures, Ph.D thesis, Leiden University, The Netherlands, 2010. Available from: www.math.leidenuniv.nl/nl/theses/PhD/.
    [28] J. Diestel, Jr. J. J. Uhl, Vector measures, American Mathematical Society, Providence, R.I., 1977.
    [29] J. Evers, S. C. Hille, A. Muntean, Mild solutions to a measure-valued mass evolution problem with flux boundary conditions, J. Diff. Equ., 259 (2015), 1068-1097.
    [30] M. Crandall, T. Ligget, Generation of semigroups of nonlinear transformations on general Banach spaces, Amer. J. Math., 93 (1971), 265-298.
    [31] R. Kapica, M. Ślęczka, Random iterations with place dependent probabilities, to appear in Probab. Math. Statist. (2019).
    [32] A. Lasota, J. A. Yorke, Lower bound technique for Markov operators and iterated function systems, Random Comput. Dyn., 2 (1994), 41-77.
    [33] O. Stenflo, A note on a theorem of Karlin, Stat. Probab. Lett., 54 (2001), 183-187.
    [34] J. J. Tyson, K. B. Hannsgen, Cell growth and division: a deterministic/probabilistic model of the cell cycle, J. Math. Biol., 23 (1986), 231-246.
    [35] W. Rudin, Principles of mathematical analysis, McGraw-Hill, Inc., New York, 1976.

    © 2020 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
  • Reader Comments
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(331) PDF downloads(366) Cited by(0)

Article outline

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog